Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 2, NWS Tampa Bay, FL

April 2, 202415 counties in Florida

NWS Tampa Bay, FL issued this wind advisory at Apr 2, 2024, 3:45 PM EDT for 15 counties in Florida. It took effect at Apr 3, 2024, 11:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 3:45 PM EDT (19:45 UTC)
In effect from
Apr 3, 2024, 11:00 AM EDT
Expired
Apr 3, 2024, 5:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS72 KTBW 021945
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
345 PM EDT Tue Apr 2 2024

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-032100-
/O.NEW.KTBW.WI.Y.0002.240403T1500Z-240403T2100Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, St. Petersburg, Clearwater, Largo, Lakeland, 
Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, 
Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, 
Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, 
Hudson, Tampa, Apollo Beach, Westchase, Bradenton, 
Anna Maria Island, Venice, Sarasota, Englewood, Port Charlotte, 
Punta Gorda, Cape Coral, Captiva, Sanibel, Chiefland, Bronson, 
Williston, Inverness, Brooksville, Spring Hill, Dade City, 
Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, 
Lakewood Ranch, Myakka City, North Port, Babcock Ranch, 
Fort Myers, and Lehigh Acres
345 PM EDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM EDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West central and southwest Florida.

* WHEN...From 11 AM to 5 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty southwest winds will setup out ahead
  of the line of showers and thunderstorms that will be moving
  across the region during Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampabay

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:20 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 2, 3:20 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 PM EDT Tue Apr 2 2024

.DISCUSSION...
Issued at 319 PM EDT Tue Apr 2 2024

A cold front will be moving through the area tomorrow, with a few
showers and storms pushing into the northern Nature Coast pre-dawn
ahead of the front, and some low clouds/fog possible across the
rest of the area. The line of storms will move through the area
through the day, with strong to severe storms possible in the line
as a slight risk is in place across much of the area with it.
Damaging winds and some large hail will be possible, but an
isolated tornado cannot be ruled out. Conditions clear out
overnight, with cooler and drier air moving into the state under
high pressure. These cooler and drier conditions will linger for a
few days before starting to slowly moderate Sunday and into next
week. Highs behind the front fall into the 70s through Saturday,
then upper 70s to lower 80s Sunday, and continuing to warm into
the mid to upper 80s through Tuesday. Lows behind the front fall
into the upper 40s through Sunday morning, then start to moderate
with low 50s to low 60s Monday morning, and upper 50s to mid 60s
Tuesday morning.

&&

.AVIATION...
(18Z TAFS)
Issued at 319 PM EDT Tue Apr 2 2024

Strong S/SW winds in place with gusts 20-25kts most locations.
This will subside some for the overnight period, with 6-10kts
from the south expected through around 08-10Z, then winds will
start to increase again through the day becoming strong and gusty.
Some low clouds/fog will be possible generally 10-13Z, and then
storms are expected mainly in the afternoon period for the
northern terminals and beyond the forecast period for the southern
terminals. VFR expected through the overnight period, but MVFR to
IFR possible with the early morning low clouds and again with
storms.

&&

.MARINE...
Issued at 319 PM EDT Tue Apr 2 2024

Winds and seas will increase tomorrow ahead of the cold front to
SCA, with strong to severe storms possible across the coastal
waters through the day. The front will push south of the area
Wednesday night with conditions clearing overnight, but winds will
remain elevated into Thursday morning before they subside as high
pressure builds into the area. Winds and seas then remain light
through the rest of the period with high pressure continuing
across the area.

&&

.FIRE WEATHER...
Issued at 319 PM EDT Tue Apr 2 2024

Several hours of critical humidities will be possible for the end
of the week, through the weekend, and into early next week as
the dry air lingers across the area behind the front. No other
concerns in place during that period though, so no headlines
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  80  62  75 /  10  90  30   0
FMY  72  84  66  78 /   0  40  60   0
GIF  70  84  60  76 /  10  90  40   0
SRQ  72  83  63  77 /  10  90  40   0
BKV  68  81  54  73 /  10  90  20   0
SPG  73  78  64  73 /  10  90  30   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 11 AM to 5 PM EDT Wednesday for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
     Inland Charlotte-Inland Citrus-Inland Hernando-Inland
     Hillsborough-Inland Lee-Inland Levy-Inland Manatee-Inland
     Pasco-Inland Sarasota-Pinellas-Polk-Sumter.

Gulf waters...Small Craft Advisory from 4 AM to 10 PM EDT Wednesday for
     Charlotte Harbor and Pine Island Sound-Coastal waters from
     Bonita Beach to Englewood FL out 20 NM-Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...Giarratana

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:40 PM EDTSmall Craft AdvisoryTBW55 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.